Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 20, 2016, 3:21 PM EDT for Monroe County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 20, 2016, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 74 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS82 KMFL 201921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT TUE SEP 20 2016
FLZ075-202000-
MAINLAND MONROE FL-
321 PM EDT TUE SEP 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL MAINLAND
MONROE COUNTY UNTIL 400 PM EDT...
* AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF WILDERNESS WATERWAY...OR 17 MILES NORTH OF
NORTHWEST CAPE SABLE...MOVING WEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF ...WHICH INCLUDES
CENTRAL MAINLAND MONROE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2532 8123 2537 8120 2547 8128 2555 8131
2556 8101 2550 8097 2544 8088 2537 8088
2528 8124
TIME...MOT...LOC 1921Z 078DEG 8KT 2546 8107
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 1:35 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 20, 1:35 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 135 PM EDT Tue Sep 20 2016 .AVIATION... The weather over South Florida will continue to be influenced by a weak low sitting well to the north northeast. As it meanders around, the wind will continue to be on the light side, although it will have a more north to northwest component to it today. This should keep APF with a dry forecast, and bring another round of showers and storms to the Atlantic coast this afternoon. With the development of convection this afternoon, have added TEMPO groups for most of the TAF sites with the 18z issuance. The main concern are low cigs and vsbys. Convection should begin to quiet down as the sun sets, with dry conditions forecast overnight, into tomorrow morning. && UPDATE... made some changes to the PoP forecast for today, mainly to increase temporal resolution for the convective activity. A blend of synoptic and hi-res models is indicating somewhat lower chances of convection than previously forecast, but still likely in the interior, just west of Miami. However, there is still uncertainty in this, and the metro areas may see convection more widespread than the models are producing this morning. One of the biggest players will be the Atlantic sea breeze, and if it is able to develop better today than yesterday. However, with a somewhat stronger northerly component today, the southern half of the CWA would make sense to see the highest chances. Otherwise, only minor tweaks to account for current conditions. PREV DISCUSSION... /issued 404 AM EDT Tue Sep 20 2016/ DISCUSSION... Short Term (Today-Thursday)...sfc high pressure remains in control of the area, with a mid level ridge also remaining aloft over the state and most of the region. Meanwhile, both GFS and ECMWF depict a deepening mid level trough moving eastward across the eastern seaboard and producing a cut-off low by Wednesday. This mid level low seems to linger over the eastern seaboard and is not anticipated to push further southward during the next several days. However, the low may help in bringing slightly cooler temps aloft over the Florida peninsula, which could enhance the overall instability and thunderstorm activity. Latest MFL sounding depicts plenty of deep moisture available across the area with PWAT values over 2 inches, temps around -6 C. But with a prevailing light easterly flow pattern in place, expect most of the significant convective activity to develop along seabreeze boundaries. For today, expect a generally quiet morning weather wise, followed by a fairly active afternoon and early evening. POPS have been adjusted to increase the likely coverage across most of the interior portions of South Florida, and high- end scattered elsewhere. A similar weather pattern should continue through the short term, although thunderstorm activity will decrease a little by Thursday as the aforementioned low gradually weakens and allows for a warming trend in temps aloft. Best chances for thunderstorms will be during the afternoon and early evening hours. Long term (Friday-Monday)...models remain in fair agreement for the long range forecast, keeping a generally light easterly flow across the area through early next week, and with daytime heating/sea seabreeze boundaries providing the main driving mechanism for afternoon/early evening convection. Best chances of rain and thunderstorms will remain over interior and Gulf coast areas. However, a few strong cells are possible over the Atlantic metro areas during the early afternoon hours as sea breezes push inland. Temperatures will remain near seasonal normals. MARINE...winds over the coastal waters are expected to remain mainly from the east southeast at 10 knots or less over the next several days with seas 3 feet or less. Only exception will be around any thunderstorm that forms, which will generate brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 91 77 91 / 50 40 30 40 Fort Lauderdale 77 90 78 90 / 40 40 40 40 Miami 77 91 78 92 / 40 40 30 40 Naples 77 90 76 90 / 10 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...13
Hazardous weather outlook, Sep 20, 8:53 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 853 AM EDT TUE SEP 20 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 853 AM EDT TUE SEP 20 2016 ...THUNDERSTORMS POSSIBLE FOR SOUTH FLORIDA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND EARLY EVENING HOURS, WITH THE BEST COVERAGE OVER THE INTERIOR AND ATLANTIC COASTAL AREAS. THE PRIMARY THREAT WILL BE LIGHTNING. WIND: THUNDERSTORM WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. FLOODING: HEAVY RAIN COULD PRODUCE URBAN STREET FLOODING, ESPECIALLY IN LOW LYING AND POORLY DRAINED AREAS. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS ALL SOUTH FLORIDA WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING, ESPECIALLY OVER INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Sep 20, 2:02 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT TUE SEP 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND GST 1 S METRO ZOO 25.60N 80.39W
09/20/2016 M58 MPH MIAMI-DADE FL MESONET
A THUNDERSTORM WIND GUST OF 58MPH...50KTS... WAS
RECORDED BY A WEATHER BUG MESONET SITE...MMRMS...
LOCATED AT THE ROBERT MORGAN ED CENTER AT 149PM EDT.
&&
EVENT NUMBER MFL1600503
KELLYLocal storm report, Sep 20, 2:30 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT TUE SEP 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND GST 2 ESE HAVERHILL 26.68N 80.10W
09/20/2016 M55 MPH PALM BEACH FL ASOS
A THUNDERSTORM WIND GUST OF 55MPH...48 KNOTS... WAS
RECORDED BY THE ASOS SITE...KPBI... LOCATED AT PALM
BEACH INTERNATIONAL AIRPORT AT 159PM EDT
&&
EVENT NUMBER MFL1600504
KELLYLocal storm report, Sep 20, 2:34 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT TUE SEP 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 ENE WEST MIAMI 25.77N 80.29W
09/20/2016 E0.25 INCH MIAMI-DADE FL BROADCAST MEDIA
A MEMBER OF THE MEDIA REPORTED PEA SIZE HAIL JUST SOUTH
OF MIAMI INTERNATIONAL AIRPORT AT RED ROAD AND FLAGLER
AT 225PM EDT.
&&
EVENT NUMBER MFL1600505
KELLYLocal storm report, Sep 20, 2:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT TUE SEP 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 2 SE MIAMI INTERNATIONA 25.78N 80.26W
09/20/2016 E0.25 INCH MIAMI-DADE FL AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED PEA SIZE HAIL JUST
EAST OF MIAMI INTERNATIONAL AIRPORT ON SR-836 AT 231 PM
EDT.
&&
EVENT NUMBER MFL1600506
KELLYSpecial weather statement, Sep 20, 3:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT TUE SEP 20 2016 FLZ068-072-168-172-201945- COASTAL PALM BEACH COUNTY FL-COASTAL BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METRO PALM BEACH COUNTY FL- 309 PM EDT TUE SEP 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 345 PM EDT... * AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HIGHLAND BEACH. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... POMPANO BEACH...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH... DELRAY BEACH...LIGHTHOUSE POINT...HIGHLAND BEACH...OCEAN RIDGE... COCONUT CREEK...HILLSBORO BEACH...VILLAGE OF GOLF...BOCA DEL MAR... BOCA POINTE...KINGS POINT...HAMPTONS AT BOCA RATON...GULF STREAM... BRINY BREEZES...BOCA WEST...FAU SOUTH CAMPUS AND HILLSBORO RANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2633 8020 2652 8009 2648 7986 2622 7995 TIME...MOT...LOC 1908Z 309DEG 1KT 2640 8009 SI
Special weather statement, Sep 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT TUE SEP 20 2016
FLZ075-202000-
MAINLAND MONROE FL-
321 PM EDT TUE SEP 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL MAINLAND
MONROE COUNTY UNTIL 400 PM EDT...
* AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF WILDERNESS WATERWAY...OR 17 MILES NORTH OF
NORTHWEST CAPE SABLE...MOVING WEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF ...WHICH INCLUDES
CENTRAL MAINLAND MONROE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2532 8123 2537 8120 2547 8128 2555 8131
2556 8101 2550 8097 2544 8088 2537 8088
2528 8124
TIME...MOT...LOC 1921Z 078DEG 8KT 2546 8107
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Sep 20, 1:20 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| Sep 20, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Sep 20, 1:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 38 min |
| Sep 20, 2:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Sep 20, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 55 min |
| Sep 20, 2:10 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Sep 20, 2:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 20, 3:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.